Alert archive / Colorado / Winter Storm Warnings in 2008

Winter Storm Warning 3, NWS Denver/Boulder, CO

February 8, 20089 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Feb 8, 2008, 5:12 AM MST for 9 counties in Colorado. It was in force for 4 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 8, 2008, 5:12 AM MST (12:12 UTC)
Expired
Feb 8, 2008, 9:00 AM MST
In force
4 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 8, 5:45 AM MSTHEAVY SNOW 112 Sw Winter Park, CO
Feb 8, 6:00 AM MSTSNOW 53 Sse Silver Plume, CO
Feb 8, 6:00 AM MSTHEAVY SNOW 6Dillon, CO
Feb 8, 6:00 AM MSTHEAVY SNOW 6Ene Dillon, CO
Feb 8, 7:00 AM MSTSNOW 4.81 Nw Rollinsville, CO
Feb 8, 7:00 AM MSTHEAVY SNOW 7.2Ese Nederland, CO
Feb 8, 7:00 AM MSTHEAVY SNOW 7.2Nederland, CO
Feb 8, 7:00 AM MSTHEAVY SNOW 8Aspen Springs, CO
Feb 8, 7:30 AM MSTSNOW 1.9Ese Estes Park, CO
Feb 8, 7:30 AM MSTSNOW 1.9Estes Park, CO
Feb 8, 7:30 AM MSTSNOW 31 Nnw Grant, CO
Feb 8, 8:00 AM MSTSNOW 3.9Georgetown, CO
Feb 8, 8:00 AM MSTHEAVY SNOW 6Nnw Williams Fork Reser, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 0.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1671 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KBOU 081212
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
512 AM MST FRI FEB 8 2008

COZ033-034-082015-
/O.CAN.KBOU.WS.W.0002.000000T0000Z-080208T1200Z/
/O.NEW.KBOU.WS.W.0003.080208T1212Z-080208T1600Z/
/O.NEW.KBOU.SB.Y.0010.080209T0000Z-080209T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
512 AM MST FRI FEB 8 2008

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING...
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS EXTENDED THE WINTER
STORM WARNING FOR MOUNTAIN AREAS ALONG THE CONTINENTAL DIVIDE IN
NORTH CENTRAL COLORADO UNTIL 9 AM MST THIS MORNING. IN ADDITION
A SNOW AND BLOWING SNOW ADVISORY HAS BEEN ISSUED FOR THE NORTH
CENTRAL MOUNTAINS OF COLORADO FOR TONIGHT. THIS SNOW AND BLOWING
SNOW ADVISORY IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST
SATURDAY.

SNOW WILL CONTINUE TO DECREASE IN THE MOUNTAINS THIS MORNING...BUT
STRONG NORTH WEST WINDS OF 30 TO 50 MPH AND GUSTS TO AROUND 70
MPH WILL CONTINUE TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING
SNOW ESPECIALLY OVER THE HIGH MOUNTAIN PASSES ALONG THE
CONTINENTAL DIVIDE. FURTHERMORE MANY ROADS IN THE HIGH COUNTRY
REMAIN CLOSED AT THIS HOUR DUE TO ADVERSE DRIVING CONDITIONS. 

ADDITIONAL SNOW ACCUMULATIONS BY MID-MORNING TODAY WILL RANGE FROM
1 TO 4 INCHES UP ALONG THE CONTINENTAL DIVIDE.

TRAVEL IN THE WARNING AREA SHOULD BE DELAYED IF POSSIBLE. IF YOU
MUST TRAVEL...BE PREPARED FOR DANGEROUS WINTER STORM CONDITIONS
AND BE SURE TO CARRY A WINTER SURVIVAL KIT INCLUDING WARM
CLOTHES...FOOD AND WATER. IF YOU ARE STRANDED RUN YOUR CAR FOR
SHORT INTERVALS FOR WARMTH AND BE SURE TO KEEP THE TAILPIPE
CLEAR.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

COZ031-082015-
/O.CAN.KBOU.WS.W.0002.000000T0000Z-080208T1200Z/
/O.NEW.KBOU.SB.Y.0010.080209T0000Z-080209T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
512 AM MST FRI FEB 8 2008

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM MST SATURDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM MST SATURDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED. 

SNOW AND GUSTY WINDS WILL AGAIN DEVELOP IN THE PARK...GORE AND
RABBIT EARS RANGES IN NORTHERN COLORADO LATE THIS AFTERNOON AND
CONTINUE OVERNIGHT TONIGHT AS ANOTHER PACIFIC STORM SYSTEM RACES
ACROSS THE REGION.
 
SNOW ACCUMULATIONS POSSIBLE BY LATE TONIGHT WILL RANGE FROM 5 TO
10 INCHES. WIND GUSTS OF 30 TO 50 MPH WILL ALSO PRODUCE BLOWING
AND DRIFTING SNOW WHICH MAY CREATE VERY DIFFICULT DRIVING
CONDITIONS OVER THE MOUNTAIN PASSES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
BAKER
1 follow-up statement
000 
WWUS45 KBOU 081615
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
915 AM MST FRI FEB 8 2008

COZ033-034-090015-
/O.EXP.KBOU.WS.W.0003.000000T0000Z-080208T1600Z/
/O.CON.KBOU.SB.Y.0010.080209T0000Z-080209T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
915 AM MST FRI FEB 8 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 5 PM
THIS AFTERNOON TO 5 AM MST SATURDAY...
...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. A SNOW AND
BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM MST SATURDAY. 

ONLY SCATTERED SNOW SHOWERS CAN BE EXPECTED THROUGH THE REST OF
TODAY. HOWEVER...STRONG WINDS WILL CONTINUE TO PRODUCE BLOWING AN
DRIFTING SNOW ABOVE TIMBERLINE AND IN OPEN AREAS.  

MANY ROADS INCLUDING I-70 BETWEEN GEORGETOWN AND VAIL...LOVELAND
PASS...AND BERTHOUD PASS REMAIN CLOSED DUE TO AVALANCHE CONTROL.
STORM TOTAL SNOW ACCUMULATIONS RANGED FROM AROUND 6 INCHES IN
VALLEY LOCATIONS TO BETWEEN 12 AND 15 INCHES ABOVE 10 THOUSAND
FEET INCLUDING THE MOUNTAINS OF SUMMIT COUNTY.

WEATHER CONDITIONS ARE EXPECTED TO DETERIORATE AGAIN THIS EVENING
AS MORE SNOW MOVES BACK INTO THE HIGH COUNTRY. ADDITIONAL SNOW
ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED TONIGHT. WINDS WILL
ALSO INCREASE FURTHER WITH WIND SPEEDS OF 20 TO 35 MPH BECOMING
COMMON ABOVE 10 THOUSAND FEET...WITH GUSTS FREQUENTLY IN THE 60 TO
70 MPH RANGE ABOVE TIMBERLINE. THE STRONG WINDS WILL COMBINE WITH
ALL THE NEW SNOW TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING AND
POOR VISIBILITIES OVER THE HIGHER MOUNTAIN PASSES.

IF YOU MUST TRAVEL INTO THE HIGH COUNTRY BE SURE TO CHECK THE
LATEST ROAD CONDITIONS OR CLOSURES BY CALLING 5 1 1.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW.

$$

COZ031-090015-
/O.CON.KBOU.SB.Y.0010.080209T0000Z-080209T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
915 AM MST FRI FEB 8 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 5 PM
THIS AFTERNOON TO 5 AM MST SATURDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM MST SATURDAY. 

SNOW AND GUSTY WINDS WILL AGAIN DEVELOP IN THE PARK...GORE AND
RABBIT EARS RANGES IN NORTHERN COLORADO LATE THIS AFTERNOON AND
CONTINUE OVERNIGHT TONIGHT AS ANOTHER PACIFIC STORM SYSTEM RACES
ACROSS THE REGION.

SNOW ACCUMULATIONS BY LATE TONIGHT WILL RANGE FROM 4 TO 9 INCHES.
WIND GUSTS OF 30 TO 50 MPH WILL ALSO PRODUCE BLOWING AND DRIFTING
SNOW WHICH MAY CREATE VERY DIFFICULT DRIVING CONDITIONS OVER THE
MOUNTAIN PASSES. MANY MAJOR ROADS REMAIN CLOSED IN THE HIGH
COUNTRY DUE TO AVALANCHE CONTROL. IF YOU MUST TRAVEL INTO THE HIGH
COUNTRY BE SURE TO CHECK THE LATEST ROAD CONDITIONS OR CLOSURES
BY CALLING 5 1 1.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Feb 8, 4:20 AM MST, 52 minutes earlier.

Area forecast discussion, Feb 8, 4:20 AM MST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
420 AM MST FRI FEB 8 2008

.SHORT TERM...SNOW AND WIND ON THE DECLINE THIS HOUR IN THE HIGH
COUNTRY. NARROW BAND OF STG QG ASCENT ALONG NORTH SIDE OF POLAR JET
ALIGNED WEST-EAST ACROSS CENTRAL COLORADO WILL CONTINUE TO SAG
SOUTHWARD...AND THUS THE REDUCTION IN WIND AND SNOWFALL. SEE NO
REASON NOT TO ALLOW THE WINTER STORM WARNING FOR THE MTNS TO EXPIRE
AT 12Z THIS MORNING. WIND SPEEDS ALSO ON THE DECLINE IN THE FRONT
RANGE FOOTHILLS AS SPEEDS ALOFT DECREASE AND PRESSURES RISE ON THE
PLAINS. SHOULD SEE THIS TREND THROUGH THE MORNING HOURS AS DRIER AND
MORE STABLE AIR ADVECTS IN FM THE NORTHWEST. HOWEVER...LULL IN THE
ACTION WILL BE SHORT-LIVED AS YET ANOTHER WEATHER MAKER RACES
TOWARDS US FROM THE PACIFIC NORTHWEST. RAPIDLY COOLING CLOUD TOPS
MOVING OVER WRN IDAHO DEMARCATES THIS ADVANCING SHORTWAVE ENERGY.
FCST MODELS SHOW THIS SYSTEM RACING SEWRD OVER NRN COLORADO BY LATE
THIS AFTERNOON. NOT LONG AFTER THAT STG OROGRAPHICS KICK IN BUT
700-500 MB LAPSE RATES LOOK LESS THAN FAVORABLE FOR ROBUST SNOW
PRODUCTION. HOWEVER AS LAPSE RATES IMPROVE SLIGHTLY OVERNIGHT WITH
WINDS SHIFTING TO A MORE NWLY COMPONENT COUNTING ON AN INCREASE IN
SNOWFALL COVERAGE AND INTENSITY MOST MTN AREAS. LOCAL OROGRAPHIC
SNOW MODEL CAME UP WITH 3-7 INCH SNOW AMOUNTS FOR MTN ZONES 31..33
AND 34 FOR THE PD FM 00Z-12Z/SAT. BUT ITS THE 30-40KT SUSTAINED
WINDS AND GUSTS TO AROUND 80 MPH THAT IS THE BASIS FOR THE
SNOW/BLOWING SNOW ADVSY THAT WILL BE ISSUED SHORTLY. MEANWHILE...
MODEL CROSS SECTIONS SHOW A STEADY INCREASE IN MTN TOP AND LEE SLOPE
WIND SPEEDS STARTING LATE THIS AFTERNOON. OVERNIGHT FCST SNDGS AND
CROSS SECTIONS INDICATE 60-80KT WINDS WORKING DOWN TO NEAR THE BASE
OF THE FRONT RANGE AFTER 06Z/SAT WITH THE GJT-DEN SFC PRES GRADIENT
APPROACHING 15 MBS. THEREFORE A HIGH WIND WATCH WILL BE ISSUED FOR
THE FRONT RANGE ZONES 35/36 AND FOR THE ADJACENT PLAINS ZONES 38 AND
39. WATCH FOR THE FOOTHILLS WILL BEGIN AT 23Z TODAY...AND AT 06Z/SAT
FOR THE LOWER ELEVATION ZONES.

OTHERWISE...TEMPERATURES NEAR AVERAGE TODAY AND TONIGHT WITH WARMEST
READINGS IN THE CHINOOK ZONE ALONG THE BASE OF THE FOOTHILLS.

.LONG TERM...MAIN CONCERN IS CONTINUATION OF HIGH WIND POTENTIAL
INTO SAT MORNING ACROSS THE FRONT RANGE FOOTHILLS AND THE ADJACENT
PLAINS. SFC GRADIENT REMAINS QUITE STRONG SAT AM WITH PRESS
DIFFERENCES ACROSS CO BETWEEN 16-18MB THRU MID DAY SAT BEFORE
RELAXING IN THE AFTN. AS JET CORE ALOFT SHIFTS EAST OF CO...SHEAR
AND STABILITY PROFILES IMPROVE FOR WAVE AMPLIFICATION. CROSS
SECTIONS SHOW CROSS MTN FLOW OF 70-80KT THRU 18Z SAT WHICH MAY
RESULT IN POSSIBLE GUSTS UP TO 90KT OR SO. AS WITH CHINOOK WIND
CASES...THE STRONG WINDS WILL BE QUITE VARIABLE AND LOCALIZED. WILL
CARRY THE WATCH FROM SHORT TERM INTO SAT AND LET DAY SHIFT TAKE
ANOTHER LOOK AT THESE FINICKY WINDS. WILL ALSO CONTINUE SCT SNOW
SHOWERS IN THE MTNS BUT NOT LOOKING AT ANY SIGNIFICANT ACCUMULATIONS
AS MSTR DEPTH BECOMES QUITE SHALLOW AND LAPSE RATES ARE LOW.

SUNDAY LOOKS LIKE A COMPLETELY DRY DAY AS FLAT RIDGE MOVES OVER THE
REGION. DRY CONDITIONS WILL BE SHORT LIVED AS NEXT UPPER LEVEL
DISTURBANCE MOVES ACROSS CO ON MONDAY AND MON NIGHT. SNOW WILL
SPREAD BACK INTO THE MTNS ON MONDAY WITH A COLD FRONT ACROSS ERN CO
MON AFTN. WILL ADD SLIGHT CHC POPS OVER THE EAST MON AFTN AND NIGHT
BUT AGAIN LOOKS LIKE A SHORT LIVED PRECIP EVENT AS SFC WINDS QUICKLY
GO N-NW MON NITE. AS WITH PREVIOUS CASES LATELY...SFC WIND WILL BE
CRITICAL FACTOR ON ANY TYPE OF SNOW OVER THE PLAINS. ISOLD POPS BEST
WAY TO GET STARTED. DRY AGAIN TUE/WED WITH TEMPORARY RIDGING ACROSS
CO. NEXT TROF MOVES BACK INTO THE REGION ON THURSDAY.

&&

.AVIATION...VFR CONDITIONS FOR DENVER AREAS AIRPORTS NEXT 24 HOURS.
HOWEVER SHOULD SEE STG WLY WINDS DVLPG AGAIN IN AND NEAR THE FRONT
RANGE FOOTHILLS AFTER 21Z TODAY. GUSTS TO AROUND 40 MPH POSSIBLE IN
AREAS WEST OF 1-25...INCREASING TO NEAR 60 MPH AFTER 03Z/TONIGHT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FRONT RANGE
       FOOTHILLS 4 PM TDY UNTIL 11 AM SATURDAY MORNING...ZONES
       35..36.
    HIGH WIND WATCH FOR PORTIONS OF THE I-25 URBAN CORRIDOR 11 PM
       TONIGHT TO 11 AM SATURDAY...ZONES 38 AND 39.
    SNOW AND BLOWING SNOW ADVSY FOR THE NORTH-CENTRAL MTNS 5 PM
       TODAY TO 5 AM SATURDAY...ZONES 31..33 AND 34.

&&

BAKER/ENTREKIN
Hazardous weather outlook, Feb 7, 10:54 AM MST, 18 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1054 AM MST THU FEB 07 2008

COZ030>051-081300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1054 AM MST THU FEB 07 2008

...HIGH WIND WARNING FOR THE FRONT RANGE FOOTHILLS UNTIL 8 PM MST
THIS EVENING...
...WINTER STORM WARNING FOR THE MOUNTAINS UNTIL 5 AM MST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL CONTINUE OVER THE FRONT RANGE MOUNTAINS AND
FOOTHILLS THROUGH THIS EVENING.  GUSTS UP TO 80 MPH CAN BE EXPECTED
ABOVE TIMBERLINE AND IN WIND PRONE AREAS OF THE FOOTHILLS.  SNOW
WILL OVERSPREAD THE MOUNTAINS AS WELL THROUGH THIS AFTERNOON AND
WILL BE HEAVY AT TIMES THIS EVENING.  THE SNOW...COMBINED WITH THE
STRONG WINDS...MAY PRODUCE NEAR BLIZZARD CONDITIONS FOR A FEW HOURS
THIS EVENING ESPECIALLY IN EXPOSED AREAS.  THE SNOW IS THEN EXPECTED
TO DECREASE DURING THE LATE NIGHT HOURS.  TOTAL SNOW ACCUMULATIONS
OF 6 TO 12 INCHES CAN BE ANTICIPATED IN THE MOUNTAINS ABOVE 9000
FEET...WITH GENERALLY 2 TO 5 INCHES IN MOUNTAIN VALLEY LOCATIONS.

ON THE PLAINS...GUSTY WINDS WILL BEGIN TO SPREAD EASTWARD FROM THE
FRONT RANGE LATE THIS AFTERNOON AND THEN CONTINUE THROUGH THE
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SNOW SHOWERS WILL CONTINUE IN THE HIGH COUNTRY THROUGH THE
MORNING HOURS FRIDAY BEFORE TAPERING OFF BEFORE THE AFTERNOON.
HOWEVER...VERY STRONG WINDS WILL CONTINUE UNABATED.  EXPECT
NORTHWEST WINDS OF 35 TO 45 MPH WITH SOME GUSTS TO 75 MPH ABOVE
TIMBERLINE.  ON THE PLAINS...A VERY STRONG PRESSURE GRADIENT WILL
DEVELOP DURING THE AFTERNOON WHICH WILL CAUSE GUSTY DOWNSLOPE WINDS
NEAR THE FOOTHILLS. HOWEVER...THE PERIOD OF STRONGEST WINDS APPEARS
TO BE THE DURING OVERNIGHT HOURS FRIDAY NIGHT INTO SATURDAY
MORNING.

OVER THE WEEKEND...DRIER WEATHER IS EXPECTED AS WEAK HIGH PRESSURE
BUILDS OVER THE AREA.  WINDS WILL FINALLY DECREASE IN THE HIGH
COUNTRY SATURDAY AFTERNOON.  TEMPERATURES WILL BE VERY MILD WITH
HIGHS IN THE 50S OVER MOST OF THE PLAINS.  THE NEXT SYSTEM WILL DROP
INTO THE AREA EARLY NEXT WEEK AND THUS A CHANCE OF SNOW FOR THE
MOUNTAINS WILL RETURN TO THE WEATHER FORECAST FOR MONDAY AND BEYOND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BARJENBRUCH/046

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 5:08 AM MSTHigh Wind WatchBOUBoulder, Broomfield, Clear Creek, Douglas, Gilpin, Jefferson and 3 more10 hr
Feb 8, 5:12 AM MSTSnow and Blowing Snow AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more24 hr

Nearby

Winter Storm Warnings in Colorado, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.